Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 76, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 21, 2016, 4:08 AM EST. It took effect at Dec 21, 2016, 4:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2016, 4:08 AM EST (09:08 UTC)
- In effect from
- Dec 21, 2016, 4:00 PM EST
- Expired
- Dec 22, 2016, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
103 WHUS73 KIWX 210908 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 AM EST WED DEC 21 2016 LMZ043-046-211715- /O.NEW.KIWX.SC.Y.0076.161221T2100Z-161222T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 AM EST WED DEC 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON VEERING NORTHWEST AFTER MIDNIGHT AND CONTINUING UNTIL MIDDAY THURSDAY. WIND THEN BACK WEST AND DIMINISH TO 10 TO 15 KNOTS. * WAVES: 2 TO 4 FEET THIS AFTERNOON BUILDING TO 4 TO 7 FEET AROUND DAYBREAK THURSDAY...THEN SUBSIDING TO 4 FEET OR LESS BY LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
113 WHUS73 KIWX 211544 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 AM EST WED DEC 21 2016 LMZ043-046-212345- /O.CON.KIWX.SC.Y.0076.161221T2100Z-161222T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 AM EST WED DEC 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON VEERING NORTHWEST AFTER MIDNIGHT AND CONTINUING UNTIL MIDDAY THURSDAY. WIND THEN BACK WEST AND DIMINISH TO 10 TO 15 KNOTS. * WAVES: 2 TO 4 FEET THIS AFTERNOON BUILDING TO 4 TO 7 FEET AROUND DAYBREAK THURSDAY...THEN SUBSIDING TO 4 FEET OR LESS BY LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
234 WHUS73 KIWX 212030 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EST WED DEC 21 2016 LMZ043-046-220430- /O.CON.KIWX.SC.Y.0076.161221T2100Z-161222T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 330 PM EST WED DEC 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON VEERING NORTHWEST AFTER MIDNIGHT AND CONTINUING UNTIL MIDDAY THURSDAY. WIND THEN BACK WEST AND DIMINISH TO 10 TO 15 KNOTS. * WAVES: 2 TO 4 FEET THIS AFTERNOON BUILDING TO 4 TO 7 FEET AROUND DAYBREAK THURSDAY...THEN SUBSIDING TO 4 FEET OR LESS BY LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
945 WHUS73 KIWX 220359 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 PM EST WED DEC 21 2016 LMZ043-046-221200- /O.CON.KIWX.SC.Y.0076.000000T0000Z-161222T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1059 PM EST WED DEC 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS EVENING VEERING NORTHWEST AFTER MIDNIGHT AND CONTINUING UNTIL MIDDAY THURSDAY. GUSTS TO 30 KNOTS OVERNIGHT. WIND THEN BACK WEST AND DIMINISH TO 10 TO 20 KNOTS THURSDAY AFTERNOON. * WAVES: 3 TO 5 FEET BUILDING TO 4 TO 7 FEET OVERNIGHT. WAVES 4 TO 8 FEET THURSDAY SUBSIDING TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
518 WHUS73 KIWX 220847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EST THU DEC 22 2016 LMZ043-046-221700- /O.CON.KIWX.SC.Y.0076.000000T0000Z-161222T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS: NORTHWEST 15 TO 25 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
395 WHUS73 KIWX 221607 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EST THU DEC 22 2016 LMZ043-046-222100- /O.CON.KIWX.SC.Y.0076.000000T0000Z-161222T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WEST 10 TO 15 KNOTS. * WAVES: 3 TO 6 FEET SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON AND LESS THAN 4 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 11:35 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 20, 11:35 PM EST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1135 PM EST Tue Dec 20 2016 .SYNOPSIS... Issued at 800 PM EST Tue Dec 20 2016 Skies will be partly cloudy tonight with lows dropping back into the 15 to 20 degree range. High in the lower to mid 30s are expected for Wednesday through Saturday. Temperatures should rise into the 40s on Christmas Day. There is a chance of rain and snow for the Friday into the first part of the weekend, but mainly rain is expected by Christmas Day. && .UPDATE... Issued at 800 PM EST Tue Dec 20 2016 Winter weather advisory has been allowed to expire, although with some refreezing tonight of melted drifted snow, some travel impacts are still possible and have covered this in an SPS. Otherwise, winds to continue to gradually slacken this evening with low temps expected in the 15 to 20 degree range. Previous forecast appears to be on track and update sent mainly to remove headlines and refresh afternoon wording. && .SHORT TERM...(This Evening through Wednesday) Issued at 251 PM EST Tue Dec 20 2016 Temperatures have managed to climb into the upper 20s to around 30 across the area in the wake of the last disturbance now east of here. Winds have increased across the area as well, with drifting snow being more of an issue than blowing thus far. Will not mess with advisory in terms of canceling or expanding at this point with peak of the event now underway and a steady decrease in winds expected in the 21 to 00z range. Issued SPS to highlight drifting snow in outlying areas and slick roads as a result. Skies should remain mostly clear this evening but an increase in clouds is expected later tonight as mid/high clouds move out ahead of the next wave to impact the area at the start of the long term. Highs on Wednesday will reach around freezing or slightly higher for all areas, allowing for a slow melting/compaction of snow. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 251 PM EST Tue Dec 20 2016 Shortwave currently into Washington State will scoot rapidly east across the US/Canadian border into the northern Great Lakes by Weds evening. Little, if any precipitation is expected with this feature as best forcing and moisture remain north of the area. There could be a quick shot at some light lake enhanced snow showers on the back side Wednesday night, but no worthy of anything more than a slight chance at this point across mainly Berrien county. The wave will delay any warm up till after Friday, but at least more seasonable temperatures will be in store prior to it with highs in the 30s. Warm up will kick in more Saturday and especially on Christmas Day with dewpoints expected to shoot into the 40s and temps at least that high if not into the 50s by late afternoon/eve as deep low pressure tracks into Minnesota over the holiday weekend. As the warm front approaches, a mixed bag of precipitation could move in eventually transitioning to all rain rather quickly as warm air surges in. Heaviest precip potential would seem to exist along the cold front Sunday night with maybe a quick quarter to half inch of rain. Colder air will move in behind the front, but only enough to return temps to more seasonable readings by Monday night into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1129 PM EST Tue Dec 20 2016 Dry low level environment will ensure more VFR/dry conditions through the TAF cycle as next low amplitude pacific wave takes a track north through the Northern Great Lakes tonight. Southwest winds will continue south of this feature, generally in the 6-12 knot range, though some gustiness possible late afternoon/evening as wind field strengthens in advance of an associated low level trough. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 1 AM EST Wednesday for LMZ043-046. && UPDATE...Marsili SYNOPSIS...Marsili SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 20, 7:13 PM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 713 PM EST TUE DEC 20 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 713 PM EST TUE DEC 20 2016 /613 PM CST TUE DEC 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-220015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 713 PM EST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS MAY BE HAZARDOUS FOR SMALL CRAFT LATE WEDNESDAY NIGHT INTO THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.